Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 12, NWS Boise, ID

September 22, 20166 counties in Idaho

NWS Boise, ID issued this wind advisory at Sep 22, 2016, 3:08 AM MDT for 6 counties in Idaho. It took effect at Sep 23, 2016, 10:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2016, 3:08 AM MDT (09:08 UTC)
In effect from
Sep 23, 2016, 10:00 AM MDT
Expired
Sep 23, 2016, 8:56 PM MDT
In force
11 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2016-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2016-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

367 
WWUS75 KBOI 220908
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
308 AM MDT THU SEP 22 2016

...WINDY CONDITIONS STARTING LATE FRIDAY MORNING...

.AN EXITING LOW PRESSURE SYSTEM WILL BRING WINDY CONDITIONS TO
PORTIONS OF THE SNAKE RIVER PLAIN ON FRIDAY. NORTHWEST WINDS WILL
BE STRONGEST FROM THE MOUNTAIN HOME AREA EASTWARD TO TWIN FALLS
AND JEROME FROM LATE FRIDAY MORNING THROUGH THE AFTERNOON.

IDZ014-016-030-222115-
/O.NEW.KBOI.WI.Y.0012.160923T1600Z-160924T0000Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
308 AM MDT THU SEP 22 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT FRIDAY. 

* WINDS...30 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS
  FOR THOSE TRAVELING ON NORTH-SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
325 
WWUS75 KBOI 221943
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
143 PM MDT THU SEP 22 2016

...VERY WINDY IN SOUTHWEST IDAHO FRIDAY...

.AN EXITING LOW PRESSURE SYSTEM WILL INCREASE NORTHWEST WINDS
IN AND SOUTH OF THE SNAKE RIVER BASIN FRIDAY. BOISE IS NOW
INCLUDED IN THE ADVISORY BUT THE STRONGEST WINDS WILL BE SOUTH AND
EAST OF MOUNTAIN HOME TOWARD THE MAGIC VALLEY.

IDZ015-230530-
/O.EXB.KBOI.WI.Y.0012.160923T1600Z-160924T0300Z/
SOUTHWEST HIGHLANDS-
143 PM MDT THU SEP 22 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY. 

* WINDS...30 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS ON
  NORTH-SOUTH ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ014-016-030-230530-
/O.EXT.KBOI.WI.Y.0012.160923T1600Z-160924T0300Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
143 PM MDT THU SEP 22 2016

...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY...

* WINDS...30 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS
  ON NORTH-SOUTH ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
188 
WWUS75 KBOI 230422
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1022 PM MDT THU SEP 22 2016

...VERY WINDY IN SOUTHWEST IDAHO FRIDAY...

.AN EXITING LOW PRESSURE SYSTEM WILL INCREASE NORTHWEST WINDS IN
AND SOUTH OF THE SNAKE RIVER BASIN FRIDAY. BOISE IS NOW INCLUDED
IN THE ADVISORY BUT THE STRONGEST WINDS WILL BE SOUTH AND EAST OF
MOUNTAIN HOME TOWARD THE MAGIC VALLEY.

IDZ014>016-030-231330-
/O.CON.KBOI.WI.Y.0012.160923T1600Z-160924T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
1022 PM MDT THU SEP 22 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
FRIDAY...

* WINDS...30 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING 
  CONDITIONS ON NORTH-SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
211 
WWUS75 KBOI 231233
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
633 AM MDT FRI SEP 23 2016

...WINDY CONDITIONS IN SOUTHWEST IDAHO TODAY...

.NORTHWEST WINDS WILL INCREASE LATE THIS MORNING AS A LOW PRESSURE
SYSTEM EXITS TO THE EAST. STRONGEST WINDS WILL BE FOUND FROM
MOUNTAINS HOME AND TO ITS SOUTH AND EAST, THOUGH BOISE IS INCLUDED
IN THIS ADVISORY AS WELL. WINDS WILL DECREASE THIS EVENING.

IDZ014>016-030-232115-
/O.CON.KBOI.WI.Y.0012.160923T1600Z-160924T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
633 AM MDT FRI SEP 23 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* WINDS...30 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING 
  CONDITIONS ON NORTH-SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
622 
WWUS75 KBOI 231416
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
816 AM MDT FRI SEP 23 2016

...WINDY CONDITIONS IN SOUTHWEST IDAHO TODAY...

.NORTHWEST WINDS WILL INCREASE THIS MORNING AS A LOW PRESSURE
SYSTEM EXITS TO THE EAST. STRONGEST WINDS WILL BE FOUND FROM
MOUNTAIN HOME AND TO ITS SOUTH AND EAST...THOUGH BOISE IS
INCLUDED IN THIS ADVISORY AS WELL. WINDS WILL DECREASE THIS
EVENING.

IDZ014>016-030-232130-
/O.CON.KBOI.WI.Y.0012.160923T1600Z-160924T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
816 AM MDT FRI SEP 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WINDS...NORTHWEST OR WEST 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING 
  CONDITIONS ON NORTH-SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
367 
WWUS75 KBOI 232025
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
225 PM MDT FRI SEP 23 2016

...VERY WINDY IN PARTS OF SOUTHWEST IDAHO THROUGH THIS EVENING...

.NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 45 MPH HAVE DEVELOPED
IN THE SNAKE RIVER BASIN BETWEEN BOISE AND JEROME AND ALSO IN THE
EAST HALF OF OWYHEE COUNTY. THESE WINDS WILL SPREAD INTO THE MAGIC
VALLEY LATE TODAY AND THIS EVENING AND WILL ONLY SLOWLY DECREASE
THROUGH THE NIGHT. WINDS FROM BOISE WEST WILL BE BELOW ADVISORY
CRITERIA.

IDZ014>016-030-240300-
/O.CON.KBOI.WI.Y.0012.000000T0000Z-160924T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
225 PM MDT FRI SEP 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WINDS...NORTHWEST OR WEST 30 TO 35 MPH WITH GUSTS TO 45 MPH.
  STRONGEST WINDS WILL BE IN THE MOUNTAIN HOME-GLENNS FERRY AREA.

* IMPACTS...CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING 
  CONDITIONS ON NORTH-SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
356 
WWUS75 KBOI 240256
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
856 PM MDT FRI SEP 23 2016


IDZ014>016-030-240400-
/O.CAN.KBOI.WI.Y.0012.000000T0000Z-160924T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
856 PM MDT FRI SEP 23 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA ACROSS SOUTHWESTERN
IDAHO. BREEZY CONDITIONS WILL LINGER INTO THE OVERNIGHT HOURS WITH
NORTHWEST WINDS 10 TO 20 MPH COMMON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Sep 21, 8:38 PM MDT, 6 hours 30 minutes earlier.

Area forecast discussion, Sep 21, 8:38 PM MDT, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service Boise ID
838 PM MDT WED SEP 21 2016

.DISCUSSION...WSR-88D radar showed showers and isolated
thunderstorms this evening in eastern Oregon and southwestern
Idaho generally moving toward the north-northeast. Some of these
showers were producing brief moderate rain in the Boise and West
Central Mountains of Idaho with rainfall rates of 0.10 to 0.20
inches per hour. The current thinking is that these rainfall rates
are probably not heavy enough to cause significant runoff on
recent burn scars. However, the NWS is carefully monitoring rain
amounts in the vicinity of the Pioneer burn area in case the
showers unexpectedly intensify. Satellite derived water vapor
imagery still indicates that a dry slot will move into the area
after midnight and shower activity is expected to diminish until
moisture wraps back around the northwest side of the upper low
into the area again tomorrow afternoon.

&&

AVIATION...Widespread showers with local MVFR and brief IFR
conditions will continue through Thursday over the west-central
Idaho and Boise Mountains and areas east and south of KMUO. Showers
will be scattered in the Snake River Valley and adjacent highlands
west of KMUO, and in eastern Oregon overnight, but become more
numerous on Thursday west of a KREO-KMYL line. Expect areas of
mountain obscuration. Isolated thunderstorms are possible in eastern
Oregon Thursday afternoon. Surface winds will be variable in
direction 10-15 kts, becoming northwest 10-20 kts Thursday
afternoon. Winds aloft at 10k ft msl southwest 20-30 kts.

&&

.PREV DISCUSSION...
SHORT TERM...Tonight through Friday...Unsettled weather is in
store for the next couple of days as an upper level low near the
Oregon coast moves inland and over northern Nevada Thursday.
Moisture and lift ahead of the system will spread showers across the
area with the eastern portion of the forecast area still the focus
for highest rainfall amounts. A surge of drier air will limit
showers tonight across far southeast Oregon and southwest Idaho
near the Oregon border. As the low moves east across northern
Nevada Thursday and Thursday night, moisture will wrap around the
north side of the low and bring a better chance of precipitation
to the Oregon side as well as the Lower Treasure Valley.
Precipitation chances will gradually taper off from west to east
Friday but strong northwesterly flow on the back side of the
system will bring windy conditions to the region. Strongest winds
on Friday will be across the Western Magic and Upper Treasure
Valley, and areas south to the Nevada border.

Rainfall totals through Friday afternoon will be in the 1.0 to
1.5 inch range for much of the Western Magic Valley and southern
Twin Falls County, with amounts from .50 to 1.25 inches across
eastern portions of the West Central Mountains and Boise
Mountains. Will need to monitor recent burned areas for
development of intense rainfall and flash flood potential. Daytime
highs will be 10 to 15 degrees below normal Thursday and Friday
with snow levels lowering to around 8000 feet.

LONG TERM...Friday night through Wednesday. Upper level trough will
exit the region Friday night and moist northwest flow will continue
through Saturday afternoon, keeping a chance of showers over the
higher terrain north of Baker City and McCall. Drier air moves into
the region as upper level ridging builds into the region on Sunday.
Expect mostly sunny skies, but northerly flow will keep temperatures
from warming to their maximum potential. Temperatures by Tuesday
warm to around 4 to 8 degrees above normal before the ridge dampens
on Wednesday and temperatures return to normal values for this time
of year.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...JB
AVIATION.....JT
PREV SHORT TERM...TL
PREV LONG TERM....KA/WH

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.